MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. CC TIBIAL INSERT SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number CC TIBIAL INSERT SZ 4, 9MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitants: 200-02-38 - three peg patella 38mm sn: (b)(4), 204-04-45 - trapezoid tibial tray sz 4f/5t sn: (b)(4), 204-34-04 - fluted stem extension 40l x 14 mm sn: (b)(4), 204-36-12 - stem extension w/slot 120l x16 mm sn: (b)(4), 208-01-04 - cc femoral sz 4 sn: (b)(4), 208-09-05 - cc stem ext adaptor 5 degree sn: (b)(4).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a male patient, who had logic cc implanted in their right knee on (b)(6) 2008, was revised on (b)(6) 2022, approximately 14 years 1 month post the initial implant procedure due to excessive wear to the implants.Revision to logic cc system went extremely well.The patient was last known to be in stable condition following the event.The device is available for return.
 
Additional Manufacturer Narrative
H6: the revision was likely the result of prosthesis fracture possibly due to unsupported loading of the tibial insert on the rim of the tibial tray.The posterior foot may not have been properly engaged with the tray at the time of implantation.Damage of the posterior foot and subsequent movement of the tibial insert within the tray or backside wear and/or damage of the locking mushroom of the tibial insert may have led to rotational movement of the tibial insert within the tray and subsequent disengagement between the posterior foot of the tibial insert and locking undercut on the rim of the tibial tray.The contributions of each to the sequence of events cannot be determined due to the extent of damage on the returned device.A contributing factor to the tibial insert fracture may have been oxidative embrittlement as a result of being packaged in a non-conforming vacuum bag for more than five years.
 
Additional Manufacturer Narrative
H10.Additional/updated informaiton-b5, d9, h7.H9.Z-0019-2022 h11.Correction- d4 serial number (b)(6), expiration date 13-nov-2011.D6a implanted date- (b)(6) 2014.D10.Concomitants: 200-01-05 - cemented cr femoral sz 5, 2808928; 200-02-41 - three peg patella 41mm, 2806561; 204-04-55 - trapezoid tibial tray sz 5f/5t, 2849621; 204-32-01 - fluted stem extension 11l x 12 mm, 2784668; 204-70-00 - tibial stem ext.Screw, 2879665; h6.Manufactured date 15-nov-2006.
 
Event or Problem Description
Revised on (b)(6) 2014, second revision on (b)(6) 2022, device was implanted for 8 years, 6 months.70 year old patient.Revision operative report of (b)(6) 2022.Diagnosis: failed right total knee arthroplasty secondary to polyethylene breakage and loosening.Patient tolerated the procedure well.No other information is available.

Brand Name
CC TIBIAL INSERT SZ 4, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15413174
Report Number1038671-2022-01100
Device Sequence Number15203338
Product Code JWH
UDI-Device Identifier10885862054326
UDI-Public10885862054326
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2011
Device Model NumberCC TIBIAL INSERT SZ 4, 9MM
Device Catalogue Number208-24-09
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2022
Supplement Date Received by Manufacturer06/21/2023
12/21/2023
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date06/22/2023
12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale